MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 105MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 105MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.306S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Additional procode: hwc complainant part is not expected to be returned for manufacturer review/investigation.Code (b)(4) used to capture surgical intervention and device removal.Part: 456.306s; lot: 5651733; date of manufacture: december 04, 2007; place of manufacture: (b)(4); part expiration date: october 31, 2016; nonconformance noted: n/a.Description of device history record (dhr) review: a review of the dhr revealed no complaint related anomalies.The dhr shows this lot of 11.0mm titanium helical blade 105mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an open reduction internal fixation (orif) to treat a femur fracture on an unknown date.Patient was implanted with trochanteric fixation nail advanced (tfna) consisting of a nail, helical blade and two 5.0mm locking screws.Patient underwent revision surgery on (b)(6) 2018 to remove the tfna construct and replace it with a total hip due to arthritis.There was no issue with the nail, helical blade or locking screws.The hardware was removed without incident or surgical delay.Routine intraoperative x-rays standard for the procedure were taken.Explanted hardware was discarded by the hospital.The procedure was completed successfully, and the patient was reported as stable.This report is for a 11.0mm ti helical blade 105mm-sterile.This is report 2 of 4 for (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 105MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7554694
Report Number2939274-2018-52344
Device Sequence Number205484
Product Code HSB
UDI-Device Identifier10886982226747
UDI-Public(01)10886982226747
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number456.306S
Device Catalogue Number456.306S
Device Lot Number5651733
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight108